MAUDE Adverse Event Report: SMITH & NEPHEW, INC. A'SCOPE, A'CLAVE, HD, 4MM X 70°; ARTHROSCOPE

SMITH & NEPHEW, INC. A'SCOPE, A'CLAVE, HD, 4MM X 70°; ARTHROSCOPE
Model Number 72202088
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 12/04/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an arthroscopy of the left joint knee, synovectomy, joint cavity cleaning, use opposite gracilis femoris and semitendinosus tendon to repair and reconstruct the anterior cruciate ligament, suture of the lateral meniscus and suture of the medial collateral ligament of the left knee were performed.After surgery, x-ray examination was performed and showed there were suspicious metal foreign bodies in the left knee and patient swelling about left knee.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, which was used in a procedure, was not returned for evaluation.Visual inspection and functional testing could not be performed.A relationship, if any, between the device and the reported incident could not be confirmed.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.A complaint history review found related failures.A clinical review was performed and based on the limited information provided the root cause of the reported issue could not be determined.Although the scope is a medical instrument, it, itself should not have components that shed fragments unless it was hit by a shaver or some other device.Factors that are known to contribute to the alleged fault/failure may include mishandling during shipping, use or reuse of the device, contact with another source, or wear and tear over time.Catalog number updated.

Brand Name
A'SCOPE, A'CLAVE, HD, 4MM X 70°
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key9545991
Report Number3003604053-2020-00002
Device Sequence Number16713313
Product Code HRX
UDI-Device Identifier03596010616876
UDI-Public03596010616876
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K0962075
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72202088
Device Catalogue Number3895
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/16/2019
Supplement Date Received by Manufacturer02/27/2020
Initial Report FDA Received Date01/03/2020
Supplement Report FDA Received Date03/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1